- About this Journal ·
- Abstracting and Indexing ·
- Advance Access ·
- Aims and Scope ·
- Annual Issues ·
- Article Processing Charges ·
- Articles in Press ·
- Author Guidelines ·
- Bibliographic Information ·
- Citations to this Journal ·
- Contact Information ·
- Editorial Board ·
- Editorial Workflow ·
- Free eTOC Alerts ·
- Publication Ethics ·
- Reviewers Acknowledgment ·
- Submit a Manuscript ·
- Subscription Information ·
- Table of Contents
Abstract and Applied Analysis
Volume 2014 (2014), Article ID 312578, 8 pages
A -Dimensional System of Fractional Finite Difference Equations
1Department of Chemical and Materials Engineering, Faculty of Engineering, King Abdulaziz University, P.O. Box 80204, Jeddah 21589, Saudi Arabia
2Department of Mathematics, Cankaya University, Ogretmenler Caddesi 14 Balgat 06530, Ankara, Turkey
3Institute of Space Sciences, Magurele, 76900 Bucharest, Romania
4Department of Mathematics, Azarbaijan Shahid Madani University, Azarshahr, Tabriz, Iran
Received 3 February 2014; Revised 13 March 2014; Accepted 13 March 2014; Published 9 April 2014
Academic Editor: Bashir Ahmad
Copyright © 2014 Dumitru Baleanu et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
We investigate the existence of solutions for a -dimensional system of fractional finite difference equations by using the Kranoselskii’s fixed point theorem. We present an example in order to illustrate our results.
The fractional calculus revealed during the last decade its huge potential applications in many branches of science and engineering (see, e.g., [1–9]). A new and promising direction within fractional calculus is the discrete fractional calculus (see [6, 7, 10–14]). The advantages of this type of calculus are that it treats better phenomena with memory effect (see [10, 11, 14]). We recall that some researchers have been investigating discrete fractional calculus for special equations via very definite boundary conditions (see, e.g., [12, 13, 15–24] and the references therein). Many researchers could focus on this field by considering natural potential of fractional finite difference equations. In this paper, we investigate the existence of solutions for -dimensional system of fractional finite difference equations: where , , and are continuous functions for . One-dimensional version of the problem has been studied by Goodrich . Also, Pan et al. studied two-dimensional version of the problem . We show that the problem (1) is equivalent to a summation equation and by using Krasnoselskii's fixed point theorem we investigate solutions of the problem. In this way, we present an example to illustrate our result.
It is known that the finite fractional difference theory is important in many branches of science and engineering (see, e.g., [13, 16, 18, 19, 21, 25, 26] and the references therein). The Gamma function is defined by for the complex numbers in which the real part of is positive (see ). Note that the domain of the Gamma function is (see ). Now, we recall for all whenever the right-hand side is defined (see ). If is a pole of the Gamma function and is not a pole, then (see ). We recall that (see ). One can verify that and .
In this paper, we use the standard notations for all and for all real numbers and whenever is a natural number. Let with for some natural number . Then, the th fractional sum of based at is defined by for all , where is the forward jump operator (see ). Similarly, we define for all . Note that the domain of is for and for (see ). Also, for the natural number , we have to recall the formula We define the trivial sum for all .
Lemma 1 (see ). Let be a mapping and a natural number. Then, the general solution of the equation is given by for all , where are arbitrary constants.
Let be a mapping and a natural number. By using a similar proof, one can check that the general solution of the equation is given by for all . In particular, the general solution has the following representation: for all . By considering the details, note that whenever . Also for with and , the domain of the operator is given by , , , , , and (for more details see [13, 21, 22]). One can find next result about composing a difference with a sum in .
Lemma 2. Let be a map, , and with . Then for all and for all .
By using Lemma 1 and last lemma for , we get We are going to use this in our main results. A nonempty, closed subset of a topological vector space is called a cone whenever and for all and nonnegative real numbers (for more details and examples see  and references therein).
Lemma 3 (see ). Let be a Banach space and a cone in . Assume that and are open subsets of such that and . Suppose that is a completely continuous operator. If either for all and for all or for all and for all , then has at least one fixed point in .
3. Main Result
In this section we provide the main results. For next result, consider the problem (1).
Lemma 4. The fractional finite difference equation via the boundary conditions has a solution if and only if is a solution of the summation equation , where the Green function is given by for all . Here, and is one of equations of the system.
Proof. Let and letbe a solution of the fractional finite difference equation , . By using Lemma 1, we get . By using the boundary condition , we obtain and so . Now by using the boundary condition , we get Hence, and so Now, let be a solution of the fractional sum equation Then, . Since , we get . Also, Hence, we get Moreover, . Since and , we get This completes the proof.
Hereafter, for simplicity we use the notations and for all .
Goodrich showed that (see ), where and Note that can be written in the simple form , becauseNote that hold because . Suppose that is the Banach space of the maps via the usual maximum norm . Consider the space via the norm . It is clear that is a Banach space (see ). Now, define the map by where for . Also, consider the cone defined by where . First, for the operator we show that whenever the functions are nonnegative for . Let . Then, we have where . Hence, and so . For providing our main result, we use similar conditions which have been given by Goodrich in  and Henderson et al. in .
Proof. Consider the operator defined by (17) and the cone . It is clear that is completely continuous because it is a summation operator on a finite set. Choose such that for all . Put . Then, and for all . Also, we have for all . Hence, for all . Now, choose such that and for all . Also, choose such that . Now, put . Then, and for all . Thus, by using (25) we get for all . Hence, for all . By using Lemma 3, has at least one fixed point in and so by using Lemma 4, the -dimensional system of fractional finite difference equations (1) has at least one solution.
Here, we provide an example to illustrate our last result.
Example 1. Consider the 5-dimensional fractional finite difference equation system: We show that the problem has at least one solution, where Let , , , , , , and . Thus, the system (29) is a special case of the system (1). It is easy to check that for . Put , and for . Then, by a calculation we get , , , , and . Thus, . On the other hand by calculation of some limits, one can get that , , , , , , , , , and . Moreover, we have Similarly, we obtain Now, let . Then, and we have Thus by using Theorem 6, the 5-dimensional system of fractional finite difference equations (29) has at least one solution.
In this paper, based on main idea of Goodrich we review the existence of solutions for a -dimensional system of fractional finite difference equations. In fact we are going to extend the work of Goodrich in a sense. We give an example to illustrate our last result.
Conflict of Interests
The authors declare that there is no conflict of interests regarding the publication of this paper.
Research of the second and third authors was supported by Azarbaijan Shahid Madani University. Also, the authors express their gratitude to the referees for their helpful suggestions which improved the final version of this paper.
- D. Baleanu, K. Diethelm, E. Scalas, and J. J. Trujillo, Fractional Calculus Models and Numerical Methods, World Scientific, 2012.
- R. Hilfer, Applications of Fractional Calculus in Physics, World Scientific, 2000.
- A. A. Kilbas, H. M. Srivastava, and J. J. Trujillo, Theory and Application of Fractional Differential Equations, Elsevier, Amsterdam, The Netherlands, 2006.
- R. L. Magin, Fractional Calculus in Bioengineering, Begell House, 2006.
- F. Mainardi, Fractional Calculus and Waves in Linear Viscoelasticity: An Introduction to Mathematical Models, Imperial College Press, 2010.
- K. S. Miller and B. Ross, “Fractional difference calculus,” in Proceedings of the International Symposium on Univalent Functions, Fractional Calculus and Their Applications, Nihon University, Tokyo, Japan, 1988.
- K. S. Miller and B. Ross, “Fractional difference calculus,” in Univalent Functions, Fractional Calculus and Their Applications, Ellis Horwood Series in Mathematics and Its Applications, pp. 139–152, Horwood, Chichester, UK, 1989.
- I. Podlubny, Fractional Differential Equations, Academic Press, 1999.
- G. Samko, A. A. Kilbas, and O. I. Marichev, Fractional Integrals and Derivatives: Theory and Applications, Gordon and Breach, Yverdon, Switzerland, 1993.
- F. M. Atıcı and S. Şengül, “Modeling with fractional difference equations,” Journal of Mathematical Analysis and Applications, vol. 369, no. 1, pp. 1–9, 2010.
- G.-C. Wu and D. Baleanu, “Discrete fractional logistic map and its chaos,” Nonlinear Dynamics, vol. 75, no. 1-2, pp. 283–287, 2014.
- F. M. Atici and P. W. Eloe, “Initial value problems in discrete fractional calculus,” Proceedings of the American Mathematical Society, vol. 137, no. 3, pp. 981–989, 2009.
- P. Awasthi, Boundary value problems for discrete fractional equations [Ph.D. thesis], University of Nebraska-Lincoln, 2013.
- G. C. Wu and D. Baleanu, “Discrete chaos of fractional sine and standard maps,” Physics Letters A, vol. 378, pp. 484–487, 2013.
- F. M. Atici and P. W. Eloe, “A transform method in discrete fractional calculus,” International Journal of Difference Equations, vol. 2, no. 2, pp. 165–176, 2007.
- F. M. Atıcı and P. W. Eloe, “Discrete fractional calculus with the nabla operator,” Electronic Journal of Qualitative Theory of Differential Equations. Special Edition I, no. 3, pp. 1–12, 2009.
- B. Ahmad and S. K. Ntouyas, “A boundary value problem of fractional differential equations with anti-periodic type integral boundary conditions,” Journal of Computational Analysis and Applications, vol. 15, no. 8, pp. 1372–1380, 2013.
- C. S. Goodrich, “Solutions to a discrete right-focal fractional boundary value problem,” International Journal of Difference Equations, vol. 5, no. 2, pp. 195–216, 2010.
- C. S. Goodrich, “Some new existence results for fractional difference equations,” International Journal of Dynamical Systems and Differential Equations, vol. 3, no. 1-2, pp. 145–162, 2011.
- C. S. Goodrich, “On a fractional boundary value problem with fractional boundary conditions,” Applied Mathematics Letters, vol. 25, no. 8, pp. 1101–1105, 2012.
- M. Holm, “Sum and difference compositions in discrete fractional calculus,” Cubo, vol. 13, no. 3, pp. 153–184, 2011.
- M. Holm, The theory of discrete fractional calculus: development and applications [Ph.D. thesis], University of Nebraska-Lincoln, 2011.
- Sh. Kang, Y. Li, and H. Chen, “Positive solutions to boundary value problems of fractional difference equation with nonlocal conditions,” Advances in Differential Equations, vol. 2014, article 7, 2014.
- Y. Pan, Z. Han, S. Sun, and Y. Zhao, “The existence of solutions to a system of discrete fractional boundary value problems,” Abstract and Applied Analysis, vol. 2012, Article ID 707631, 15 pages, 2012.
- S. N. Elaydi, An Introduction to Difference Equations, Springer, 1996.
- J. J. Mohan and G. V. S. R. Deekshitulu, “Fractional order difference equations,” International Journal of Differential Equations, vol. 2012, Article ID 780619, 11 pages, 2012.
- Sh. Rezapour and R. Hamlbarani, “Some notes on the paper, ‘Cone metric spaces and fixed point theorems of contractive mappings’,” Journal of Mathematical Analysis and Applications, vol. 345, pp. 719–724, 2008.
- R. P. Agarwal, M. Meehan, and D. O'Regan, Fixed Point Theory and Applications, Cambridge University Press, 2001.
- D. R. Dunninger and H. Wang, “Existence and multiplicity of positive solutions for elliptic systems,” Nonlinear Analysis: Theory, Methods & Applications A: Theory and Methods, vol. 29, no. 9, pp. 1051–1060, 1997.
- J. Henderson, S. K. Ntouyas, and I. K. Purnaras, “Positive solutions for systems of nonlinear discrete boundary value problems,” Journal of Difference Equations and Applications, vol. 15, no. 10, pp. 895–912, 2009.